MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW RA CATH SET: 22 GA X 1-3/8IN; WIRE GUIDE CATHETER

ARROW INTERNATIONAL LLC ARROW RA CATH SET: 22 GA X 1-3/8IN; WIRE GUIDE CATHETER
Catalog Number RA-04122
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported "kink observed on the guide wire during use on the patient." the patient's current condition is reported as "unknown".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one catheterization device for evaluation.The device was returned with the guide wire partially advanced past the needle bevel.Signs of use in the form of biological material were observed within the needle hub and guide wire tube.Visual inspection revealed the guide wire had a kink towards the distal end, adjacent to the needle bevel.Microscopic inspection of the guide wire confirmed the damage, and the distal weld was observed to be full and spherical.The kink in the guide wire was located 8 mm from the distal tip.The guide wire outer diameter measured 0.385 mm, which is within the specifications of 0.381-0.404 mm per guide wire product drawing.The guide wire was functionally tested per the product instructions for use (ifu).The ifu provided with this kit instructs the user, "trial advance and retract guidewire through needle using guidewire handle to ensure proper function." the guide wire was completely stuck within the needle cannula.Unintentional undue force was used to retract the guide wire and the guide wire unraveled.Functional testing could not be performed due to the biological material within the device.A manual tug test confirmed the distal weld was intact.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "warning: to reduce the risk of guidewire damage, do not retract guidewire against edge of needle while in vessel.Precaution: if resistance is encountered during guidewire advancement do not force feed, withdraw entire unit and attempt new puncture." the customer report of a kinked guide wire was confirmed through complaint investigation of the returned sample.Visual inspection revealed the guide wire had one kink towards the distal end.A device history record review was performed with no relevant findings.Based on these circumstances, it is unknown whether a blockage within the needle cannula prior to use, unintentional undue force, or biological material may have caused or contributed to the reported event.Therefore, the root cause cannot be determined.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW RA CATH SET: 22 GA X 1-3/8IN
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22438829
Report Number9680794-2025-00578
Device Sequence Number4670088
Product Code DQX
UDI-Device Identifier00801902002754
UDI-Public(01)00801902002754(11)240923(17)290831(10)14F24J0174(21)
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberRA-04122
Device Lot Number14F24J0174
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown